Is this swelling normal after 1ml of Juvederm for my first time getting lip injections? (Photo)

Doctor Answers 7

Very swollen lips post injection of 1ml of Juvederm into the lips

Thank you for sharing your question and photo. Although swelling is common after injection of Juvederm, the amount in your case seems more than typical. You should see your injecting doctor for evaluation, especially if there is any pain.
Good luck,

Swellling

From your photos, you certainly appear to have more swelling than would be expected but it is hard to know without pre injection photos.  If you are concerned, I would get back in for a quick check with your PS just to be sure.  Best.

Lip Injections and Juvederm and Swelling NYC

The swelling is more than normal but can happen.  I would ice the area and take some benadryl for the swelling.  If the swelling doesn't resolve then you should return to your treating physician for examination.  Please keep us posted.  Best, Dr. Green

Lip swelling after Juvederm

Thank you for your question, Leslie.  I am willing to bet you had rather full lips before and that this swelling is a reflection of that.  1.0ml of product is not, in my opinion, an excessive amount to use in the lips.  I tell my patients it may take a couple of weeks for their swelling to fully subside to the point we can judge their results.  I say give it more time and maybe ice, and contact your physician injector if you are still not pleased after a few weeks. Best of luck to you!

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Juvederm in lips

This is a bit more than normal for the swelling.  But everyone reacts differently. One cc of Juvederm is not excessive especially if divided between the upper and lower lips.  You should use ice or cool compresses, and may want to take some ibuprofen.  Benadryl will sometimes also help with the swelling.       

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

Is this swelling normal after 1ml of Juvederm for my first time getting lip injections?

This amount of swelling/edema occurs/ But best to inform your injecting doctor to start you on a steroid PO pills and icing the lips!

Swelling after lip injections...

Leslie, Thank you for your question.  Swelling after lip injections is normal and typically resolves within a week.  When were your lips injected?  1mL is a normal amount of Juvederm to be placed into the lips so I do not believe this is overcorrection, but rather just swelling.  If you do not see any improvement in the next day, please follow up with your board certified Dermatologist for further evaluation and management.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.